I have a question about blackouts/fainting caused by excessive pain. I am a very healthy 23 year old male with no medical conditions and have recently passed extensive military physicals and blood tests with no problems. About 1 year ago I was playing football and badly dislocated my pinky finger. The finger was immediately numb for ~1 minute with no pain, after which pain started to set in. I walked about 5 minutes back to a friend's house, after which I found myself lightheaded and dizzy, and then fainted and awoke upon hitting the ground. I felt normal up until a few seconds before fainting. After fainting, I was driven to the hospital to get the finger taken care of and mentioned it to the doctor and she said it happens sometimes. Since then, I have been normal. This past thursday I had 2 wisdom teeth removed and had stitches put in to help heal. Yesterday, after a few days of healing, I was eating food and accidentally bit down and pulled out a stitch. I did not feel much pain at first but realized it did hurt. After a few minutes I started to get lightheaded and realized I was going to pass out. After passing out for a couple seconds, I felt my strength regain and had a normal (66) pulse and was ok for the rest of the day. This is over a year after the previous injury. Personally I feel like the blackouts in both cases were caused by a delayed pain response but my girlfriend is worried because after biting the stitch, when I blacked out my eyes were slightly open. I think that this is because I felt the fainting coming on and was fighting very hard to stay conscious. Is this type of reaction normal or is it something I should be worried about? I have no history of seizures, epilepsy or any other type of fainting other than those mentioned. I also have normal blood glucose, cholesterol, etc.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?